MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; LIMB STENT GRAFT

ENDOLOGIX INC. AFX; LIMB STENT GRAFT
Model Number I20-13/C88F SA
Medical Device Problem Codes Kinked (1339); Occlusion Within Device (1423)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 04/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2018, the patient was implanted with afx device to treat an abdominal aortic aneurysm and an aneurysm on the right common iliac with no distal neck.During this procedure, it was noted that the c-arm stopped working and the the afx introducer was placed in the right access for a longer period of time.On (b)(6) 2018, endologix was made aware that this patient had reported pain of the leg a few days earlier.The physician decided to perform an angiography and discovered that the right iliac extension was occluded and kinked.The physician elected to do angioplasty and implant a non- endologix stent in order to open the kinked portion of the iliac extension thru brachial access.The procedure was successful.The patient was reported as ok and there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following reported finding of the right iliac limb extension being occluded and kinked.The complaint is most likely procedure related, due to the intra operative delay.The procedure related harm identified was right leg pain, which required a secondary endovascular procedure.The final patient status was reported to be stable.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7497190
Report Number2031527-2018-00420
Device Sequence Number239153
Product Code MIH
UDI-Device Identifier00818009011459
UDI-Public(01)00818009011459(17)2000127
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2020
Device Model NumberI20-13/C88F SA
Device Lot Number1645814-009
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer04/10/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT # 1757156-002; INFRARENAL EXTENSION. LOT # 1727511-006
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR